News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Post-pill Amenorrhea?


 CB-RVT - Thu Mar 26, 2009 4:14 pm

I have been taking Ortho Tri-Cyclen LO for 6 years faithfully and had never experienced any break through bleeding or other problems. I cycled regularly every 4 weeks before starting the pill. I made the decision to go off the pill and took my last dose February 21st 2009 which was followed by a week of normal bleeding. I did see a Dr. at the time to find out how long to wait for a normal menstrual cycle and was told that I should cycle normally within the first month, no exceptions. I am so far without a menstrual cycle. Is three months a typical wait time (as I have read in various sources) for a person who was always regular or should I be concerned now? Thank you in advance for your response!
 Debbie Miller, RN - Fri Mar 27, 2009 5:02 pm

User avatar Hello,
Of course if you are having unprotected sex there is always the possibility of pregnancy so you might want to take a test. But, I am surprised that the doctor would say "no exceptions" because if there's one thing consistent with the human body it is variability. Each person reacts differently and hormones fluctuate considerably so I would not be surprised for it to take a few months for your cycles to regulate. Nobody can predict in advance exactly how a person will respond to coming off hormones like this.

Absence of periods is not harmful to your body in any way. Some people don't realize this and worry. The only time it's really a concern is when you are trying to conceive and determine ovulation or want the assurance that you are not pregnant. If you are not having unpleasant symptoms, amenorrhea may actually be welcome.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here